\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

On the steady state of a shadow system to the SKT competition model

Abstract Related Papers Cited by
  • We study a boundary value problem with an integral constraint that arises from the modelings of species competition proposed by Lou and Ni in [10]. Through local and global bifurcation theories, we obtain the existence of non-constant positive solutions to this problem, which are small perturbations from its positive constant solution, over a one-dimensional domain. Moreover, we investigate the stability of these bifurcating solutions. Finally, for the diffusion rate being sufficiently small, we construct infinitely many positive solutions with single transition layer, which is represented as an approximation of a step function. The transition-layer solution can be used to model the segregation phenomenon through interspecific competition.
    Mathematics Subject Classification: Primary: 35B40, 35J57; Secondary: 92D25, 35B32, 35B35.

    Citation:

    \begin{equation} \\ \end{equation}
  • [1]

    M. G. Crandall and P. H. Rabinowitz, Bifurcation from simple eigenvalues, Journal of Functional Analysis, 8 (1971), 321-340.doi: 10.1016/0022-1236(71)90015-2.

    [2]

    ________, Bifurcation, perturbation of simple eigenvalues, and linearized stability, Arch. Rational Mech. Anal., 52 (1973), 161-180.

    [3]

    S. Ei, Two-timing methods with applications to heterogeneous reaction-diffusion systems, Hiroshima Math. J., 18 (1988), 127-160.

    [4]

    P. Fife, Boundary and interior transition layer phenomena for pairs of second-order differential equations, J. Math. Anal. Appl., 54 (1976), 497-521.doi: 10.1016/0022-247X(76)90218-3.

    [5]

    J. K. Hale and K. Sakamoto, Existence and stability of transition layers, Japan J. Appl. Math., 5 (1988), 367-405.doi: 10.1007/BF03167908.

    [6]

    M. Iida, T. Muramatsu, H. Ninomiya and E. Yanagida, Diffusion-induced extinction of a superior species in a competition system, Japan J. Indust. Appl. Math., 15 (1998), 233-252.doi: 10.1007/BF03167402.

    [7]

    Y. Kan-on and E. Yanagida, Existence of non-constant stable equilibria in competition-diffusion equations, Hiroshima Math. J., 23 (1993), 193-221.

    [8]

    T. Kato, Functional Analysis, Springer Classics in Mathematics, 1996.

    [9]

    Y. Lou and W.-M. Ni, Diffusion, self-diffusion and cross-diffusion, J. Differential Equations, 131 (1996), 79-131.doi: 10.1006/jdeq.1996.0157.

    [10]

    ________, Diffusion vs cross-diffusion: An elliptic approach, J. Differential Equations, 154 (1999), 157-190.doi: 10.1006/jdeq.1998.3559.

    [11]

    Y. Lou, W.-M. Ni and Y. Wu, On the global existence of a cross-diffusion system, Discrete Contin. Dyn. Syst., 4 (1998), 193-203.doi: 10.3934/dcds.1998.4.193.

    [12]

    Y. Lou, W.-M. Ni and S. Yotsutani, On a limiting system in the Lotka-Volterra competition with cross-diffusion, Discrete Contin. Dyn. Syst., 10 (2004), 435-458.doi: 10.3934/dcds.2004.10.435.

    [13]

    H. Matano and M. Mimura, Pattern formation in competition-diffusion systems in nonconvex domains, Publ. Res. Inst. Math. Sci., 19 (1983), 1049-1079.doi: 10.2977/prims/1195182020.

    [14]

    M. Mimura, S.-I Ei and Q. Fang, Effect of domain-shape on coexistence problems in a competition-diffusion system, J. Math. Biol., 29 (1991), 219-237.doi: 10.1007/BF00160536.

    [15]

    M. Mimura and K. Kawasaki, Spatial segregation in competitive interaction-diffusion equations, J. Math. Biol., 9 (1980), 49-64.doi: 10.1007/BF00276035.

    [16]

    M. Mimura, Y. Nishiura, A. Tesei and T. Tsujikawa, Coexistence problem for two competing species models with density-dependent diffusion, Hiroshima Math. J., 14 (1984), 425-449.

    [17]

    J. Shi and X. Wang, On global bifurcation for quasilinear elliptic systems on bounded domains, J. Differential Equations, 246 (2009), 2788-2812.doi: 10.1016/j.jde.2008.09.009.

    [18]

    N. Shigesada, K. Kawasaki and E. Teramoto, Spatial segregation of interacting species, J. Theoret. Biol., 79 (1979), 83-99.doi: 10.1016/0022-5193(79)90258-3.

    [19]

    Y. Wu and Q. Xu, The existence and structure of large spiky steady states for SKT competition systems with cross-diffusion, Discrete Contin. Dyn. Syst., 29 (2011), 367-385.doi: 10.3934/dcds.2011.29.367.

  • 加载中
SHARE

Article Metrics

HTML views() PDF downloads(185) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return